Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2005, 7:01 AM MDT for Hooker County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2005, 7:01 AM MDT (13:01 UTC)
- Expired
- Apr 15, 2005, 8:02 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hooker County, NE
The radar
The North Platte radar (KLNX), 51 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 151301 SVRLBF NEC091-151400- /O.NEW.KLBF.SV.W.0019.050415T1302Z-050415T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 AM MDT FRI APR 15 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 800 AM MDT * AT 700 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF MULLEN...OR ABOUT 22 MILES NORTHWEST OF TRYON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN HOOKER COUNTY AT 720 AM MDT RURAL CENTRAL HOOKER COUNTY AT 730 AM MDT RURAL EASTERN HOOKER COUNTY AT 750 AM MDT LAT...LON 4207 10141 4177 10142 4178 10087 4206 10087 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 151323 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 822 AM CDT FRI APR 15 2005 NEC091-151400- /O.CON.KLBF.SV.W.0019.000000T0000Z-050415T1400Z/ HOOKER NE- 722 AM MDT FRI APR 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 AM MDT FOR HOOKER COUNTY... AT 719 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF MULLEN...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MULLEN BY 755 AM MDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4207 10141 4177 10142 4178 10087 4206 10087 $$ JWS
000 WWUS53 KLBF 151342 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 841 AM CDT FRI APR 15 2005 NEC091-151400- /O.CON.KLBF.SV.W.0019.000000T0000Z-050415T1400Z/ HOOKER NE- 741 AM MDT FRI APR 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 AM MDT FOR HOOKER COUNTY... AT 739 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF MULLEN...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOOKER COUNTY SOUTH OF HIGHWAY 2 THROUGH 8 AM MDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4207 10141 4177 10142 4178 10087 4206 10087 $$ JWS
000 WWUS53 KLBF 151402 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 901 AM CDT FRI APR 15 2005 NEC091-151411- /O.EXP.KLBF.SV.W.0019.000000T0000Z-050415T1400Z/ HOOKER NE- 801 AM MDT FRI APR 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HOOKER COUNTY EXPIRES AT 800 AM MDT... AT 0800 AM MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN HOOKER COUNTY THROUGH 9 AM MDT. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4207 10141 4177 10142 4178 10087 4206 10087 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:22 AM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 15, 3:22 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 AM CDT FRI APR 15 2005 ...FORECAST FOCUS IS MAINLY CONVECTION CHANCE AND TEMPS THROUGH THE WEEKEND... .DISCUSSION... SMALL AREA OF -TRW MOVING ACROSS WEST CENTRAL NEBRASKA ATTM. THEY ARE IN THE DYING STAGES AND EXPECT THIS TREND TO CONTINUE WITH MOST OF THE CWA RECEIVING NO PRECIP THIS MORNING. PRECIP ASSOCIATED WITH WEAK TROF WHICH LIES ACROSS THE FORECAST AREA THIS MORNING. DISTINCT BOUNDARY WITH 10 TO 15 DEGREE DIFFERENCE WITH DEW POINTS. AS FOR TODAY GOING TO BE PLEASANT AS LOW CLOUDS WHICH HAVE PLAGUED THE REGION THE LAST COUPLE OF MORNINGS NOT AROUND. TROF STALLS ACROSS THE EASTERN FORECAST AREA AND WILL BE THE FOCUS POINT TONIGHT THROUGH SATURDAY FOR THUNDERSTORMS. MODELS IN GOOD AGREEMENT OF THE EXISTENCE OF A BOUNDARY BUT THE PLACEMENT IS NOT SO GOOD. MOISTURE LIMITED...ESPECIALLY TODAY AND AS A RESULT THE SURFACE BASED CAPE NOT THAT HIGH. HOWEVER WITH THE BOUNDARY IN PLACE...DO EXPECT ISOLATED THUNDERSTORMS TO DEVELOP MAINLY IN THE LATE EVENING HOURS AND WILL LIKELY CONTINUE OVERNIGHT WITH THE AID OF THE LOW LEVEL JET. SEVERE WEATHER IS POSSIBLE HOWEVER LIMITED INSTABILITY WILL LIKELY KEEP ONLY A FEW CELLS REACHING SEVERE HAIL/WIND LIMITS. TROF FINALLY GETS KICK TO THE EAST BY THE END OF THE WEEKEND WITH DRY CONDITIONS AND WARMER TEMPS DEVELOPING. EXTENDED FORECAST HAS ANOTHER SYSTEM MOVING IN MID WEEK...HOWEVER LATEST RUN TRENDING SLOW...BUT DID NOT MAKE MAJOR CHANGES YET. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/JMC
Hazardous weather outlook, Apr 15, 4:37 AM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 AM CDT FRI APR 15 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-161100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 537 AM CDT FRI APR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A FRONT MOVING THROUGH NEBRASKA IS EXPECTED TO GENERATE SOME THUNDERSTORMS TODAY AND TONIGHT. ISOLATED THUNDERSTORMS IN THE NEBRASKA PANHANDLE ARE EXPECTED TO END THIS MORNING. A FEW THUNDERSTORMS IN CENTRAL NEBRASKA ARE EXPECTED TO CONTINUE UNTIL EARLY AFTERNOON. ISOLATED STORMS ARE THEN EXPECTED TO DEVELOP THIS EVENING AND THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE NIGHT IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. HAIL AND GUSTY WIND ARE LIKELY...THOUGH THEY ARE EXPECTED TO STAY BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT. THEN QUIET WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON WHEN ANOTHER SYSTEM MOVES THROUGH. AFTER THAT...THERE IS A POSSIBILITY OF THUNDERSTORMS UNTIL AFTER MID WEEK. ALTHOUGH HAIL AND GUSTY WIND ARE EXPECTED...SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:54 AM MDT | Severe Thunderstorm Warning | LBF | Thomas | 55 min |
| Apr 15, 8:30 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.